MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551RNAL PRDGM CLEAR RECERT; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551RNAL PRDGM CLEAR RECERT; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-551RNAL
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 08/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they insulin pump was damaged and that they also experienced a low blood glucose level of 54 mg/dl after the damage was discovered.The customer that they were trying to tighten the battery cap when they heard a crack.The customer also mentioned that the insulin pump went into threshold suspend.The customer reported treating for a high blood glucose of 188 mg/dl and 273 mg/dl with the insulin pump bolus.The customer stated that their current blood glucose level during the call was 58 mg/dl after treating with glucose tabs and protein milk shake.Troubleshooting for damage was performed and the battery compartment was found damaged.The customer was advised that the insulin pump needed to be replaced and was advised to discontinue use of the insulin pump and to revert to the backup plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Findings: pump passed all functional testing including the displacement, operating currents, rewind, basic occlusion, occlusion, prime and excessive no delivery test.Pump received with cracked case at the display window corner, cracked reservoir tube lip, minor scratched lcd window, cracked case reservoir tube window corner and cracked battery tube threads.A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.After testing it was concluded that the device operated within specifications.

Brand Name
530G INSULIN PUMP MMT-551RNAL PRDGM CLEAR RECERT
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6837739
Report Number2032227-2017-43712
Device Sequence Number636876
Product Code OZO
UDI-Device Identifier00643169507937
UDI-Public(01)00643169507937
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-551RNAL
Device Catalogue NumberMMT-551RNAL
Device Lot NumberA3551RNALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/12/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight164